Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Missoula, MT

August 3, 200711 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 3, 2007, 5:36 AM MDT for 11 counties in Montana. It took effect at Aug 3, 2007, 3:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 5:36 AM MDT (11:36 UTC)
In effect from
Aug 3, 2007, 3:00 PM MDT
Expired
Aug 4, 2007, 12:00 AM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Glacier County, MT, Granite County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5016 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KMSO 031136
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
536 AM MDT FRI AUG 3 2007

MTZ104-105-032130-
/O.UPG.KMSO.FW.A.0009.070803T2100Z-070804T0600Z/
/O.NEW.KMSO.FW.W.0011.070803T2100Z-070804T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-
536 AM MDT FRI AUG 3 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE
KOOTENAI...FLATHEAD/GLACIER PARK (ZONES 104 AND 105)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS WILL DEVELOP ACROSS NORTHWEST MONTANA MID AFTERNOON
TODAY AS A COOL FRONT CROSSES THE AREA. SUSTAINED WIND SPEEDS ARE
EXPECTED TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS WELL INTO THE
20S. RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD
SEE GUSTS TO AROUND 30 MPH.

THIS COMBINED WITH HUMIDITIES IN THE TEENS COULD IMPACT CONTROL
EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE SPOTTING AND
FIRE RUNS.

WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE
AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING 
ONLY GOES THROUGH 9 PM MDT. HOWEVER...AND THIS IS A BIG
HOWEVER...LEE SIDE TROUGHING WILL CAUSE DOWN SLOPE WINDS EAST OF
THE CONTINENTAL DIVIDE TO CONTINUE THROUGH MUCH OF THE NIGHT.

$$
4 follow-up statements
000 
WWUS85 KMSO 032103
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
303 PM MDT FRI AUG 3 2007

MTZ104-105-040300-
/O.CON.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-
303 PM MDT FRI AUG 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK (ZONES 104 AND 105)...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS AFTERNOON
BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL CONTINUE TO
BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH. RIDGE TOPS
AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE GUSTS TO
AROUND 35 MPH.

THIS COMBINED WITH HUMIDITIES IN THE LOWER TEENS COULD IMPACT
CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG RANGE
SPOTTING AND FIRE RUNS.

WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE
AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING
ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL
CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE
THROUGH MUCH OF THE NIGHT.

$$
000 
WWUS85 KMSO 032242
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
442 PM MDT FRI AUG 3 2007

MTZ106>109-040300-
/O.EXA.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/
WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
442 PM MDT FRI AUG 3 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...BITTERROOT (ZONES 106-109)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS
AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL
CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH.
RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE
GUSTS TO AROUND 35 MPH.

THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS
COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG
RANGE SPOTTING AND FIRE RUNS.

WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE
AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING
ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL
CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE
THROUGH MUCH OF THE NIGHT (ZONE 109).

$$

MTZ104-105-040300-
/O.CON.KMSO.FW.W.0011.000000T0000Z-070804T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-
442 PM MDT FRI AUG 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK (ZONES 104-105)...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS
AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL
CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH.
RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE
GUSTS TO AROUND 35 MPH.

THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS
COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG
RANGE SPOTTING AND FIRE RUNS.

WINDS WILL DECREASE ACROSS MOST OF THIS AREA AROUND DUSK AS THE
AIR MASS STABILIZES BEHIND THE FRONT...AND THEREFORE THE WARNING
ONLY GOES THROUGH 9 PM MDT. HOWEVER...A LEE SIDE TROUGH WILL
CAUSE DOWN SLOPE WINDS EAST OF THE CONTINENTAL DIVIDE TO CONTINUE
THROUGH MUCH OF THE NIGHT (ZONE 105).

$$
000 
WWUS85 KMSO 040241
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
841 PM MDT FRI AUG 3 2007

MTZ104-105-040600-
/O.EXT.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-
841 PM MDT FRI AUG 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS
AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL
CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH.
RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE
GUSTS TO AROUND 35 MPH.

THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS
COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG
RANGE SPOTTING AND FIRE RUNS.


$$

MTZ106>109-040600-
/O.EXT.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/
WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
841 PM MDT FRI AUG 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND
KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

GUSTY WINDS HAVE DEVELOPED ACROSS NORTHWEST MONTANA THIS
AFTERNOON BEHIND A WEAK COLD FRONT. SUSTAINED WIND SPEEDS WILL
CONTINUE TO BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH.
RIDGE TOPS AND SLOPES EAST OF THE CONTINENTAL DIVIDE COULD SEE
GUSTS TO AROUND 35 MPH.

THIS COMBINED WITH HUMIDITIES IN THE SINGLE DIGITS TO LOWER TEENS
COULD IMPACT CONTROL EFFORTS BY INCREASING THE POTENTIAL FOR LONG
RANGE SPOTTING AND FIRE RUNS.


$$
000 
WWUS85 KMSO 040533
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1133 PM MDT FRI AUG 3 2007

MTZ104-105-040645-
/O.EXP.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-
1133 PM MDT FRI AUG 3 2007

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
KOOTENAI...FLATHEAD/GLACIER PARK...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

WINDS HAVE DIMINISHED IN ALL AREAS...AND SUBSTANTIALLY ON THE LOWER
SLOPES AND VALLEYS.

$$

MTZ106>109-040645-
/O.EXP.KMSO.FW.W.0011.000000T0000Z-070804T0600Z/
WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
1133 PM MDT FRI AUG 3 2007

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR THE
WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...
BITTERROOT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

WINDS HAVE DIMINISHED IN ALL AREAS...AND SUBSTANTIALLY ON THE LOWER
SLOPES AND VALLEYS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 3, 3:54 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 3, 3:54 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MDT FRI AUG 3 2007

.DISCUSSION...THE UPPER RIDGE AXIS WILL SLIDE OVER EASTERN MONTANA
TODAY AS A TROUGH MOVES INLAND. THE TROUGH DOES NOT LOOK LIKE A
PRECIPITATION PRODUCER BUT WILL PROVIDE SOME INCREASING SOUTHWEST
TO WEST WINDS THIS AFTERNOON AND EVENING AS IT DRAGS A WEAK COLD
FRONT OVER THE NORTHERN ROCKIES. THE MAIN AREA OF CONCERN FOR THIS IS
OVER NORTHWEST MONTANA...BUT WEST CENTRAL MONTANA WILL SEE BREEZY
CONDITIONS IN LOCAL AREAS...PRIMARILY RIDGE TOPS AND EAST-WEST
ORIENTED CANYONS. THE AIR MASS WILL STABILIZE RAPIDLY BEHIND THE
FRONT...AND WINDS SHOULD DIMINISH IN MOST LOCATIONS TOWARD DARK.

THE DISTURBANCE BRINGING IN THE FRONT WILL MOVE TO THE EAST FRIDAY
NIGHT AND SATURDAY...BUT THE MAIN TROUGH ANCHORS ITSELF ALONG THE
WEST COAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS SHOULD
KEEP THE RIDGE SUPPRESSED. TEMPERATURES WILL STILL BE WARM...BUT
SOMEWHAT COOLER THAN RECENT WEEKS. MOISTURE APPEARS TO BE LIMITED
IN THIS PATTERN...BUT PERIODIC IMPULSES OF ENERGY WILL EJECT OUT
OF THE TROUGH AND PASS OVER THE NORTHERN ROCKIES GIVING RISE TO
LOW CHANCES OF CONVECTION MOST DAYS. THE FOCUS OF THIS ENERGY WILL
BE OVER SOUTHWEST MONTANA.

TUESDAY THROUGH THURSDAY...THE MAIN CONCERN IN THIS TIME FRAME IS
THE CHANCE FOR AFTERNOON/EVENING CONVECTION EVERY DAY MAINLY IN
SOUTHWEST MONTANA WITH CONTINUED IMPULSES OF ENERGY STREAMING
THROUGH THE NORTHERN ROCKIES VIA SOUTHWESTERLY FLOW
ALOFT. TRENDED TOWARD CLIMATOLOGY WITH POPS UNTIL BETTER MODEL
CONSISTENCY OCCURS. WINDY CONDITIONS CAN BE EXPECTED TUESDAY
AFTERNOON INTO TUESDAY EVENING AS A LOW PRESSURE SYSTEM DIPS DOWN
FROM CANADA EAST OF THE CONTINENTAL DIVIDE.

&&

.AVIATION...AREAS OF SMOKE WILL REDUCE VISIBILITIES THROUGH THIS
AFTERNOON WHEN THE STABLE INVERSIONS MIX OUT WITH THE APPROACH OF
A COLD FRONT. PLEASE SEE APPROPRIATE TAFS AND TWEBS.

&&

.FIRE WEATHER...THE WARNING IS ONLY FOR FAR NORTHWEST MONTANA
(ZONES 104 AND 105)...HOWEVER...AREAS TO THE SOUTH WILL SEE LOCAL
BREEZY CONDITIONS...PARTICULARLY NORTHERN 106 AND 107. THESE AREAS
COULD SEE SOME RIDGE TOP AND EAST-WEST ORIENTED CANYON WINDS...BUT
AREAL COVERAGE DOES NOT LOOK TO BE WIDESPREAD. ONE OTHER
CONSIDERATION WITH THE WARNING IS CONTINUING WIND EAST SIDE OF THE
DIVIDE IN ZONE 105. WINDS WEST OF THE DIVIDE SHOULD DECREASE
AROUND DUSK...BUT THE EASTERN SLOPES COULD SEE BREEZY DOWNSLOPE
WINDS THROUGH THE NIGHT.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR FLATHEAD/GLACIER PARK-KOOTENAI.

ID...NONE.
&&

SHORT TERM/FIRE WEATHER...WHITMORE
LONG TERM...WHITMORE/DEROSA
AVIATION...DEROSA

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.